Jump to content
Sign in to follow this  
edwardbryan78

Wellbutrin Side Effects

Recommended Posts

i started taking Wellbutrin 11 days ago. At first the side effects were not that bad. After a few days I was feeling very fatigued and I was developing pretty bad headaches. I also felt a little foggy and unable to think clearly. Believe it or not, these are very minor compared to side effects from other meds I tried. The headaches have mostly gone away and the fatigue has somewhat faded. I'm still foggy, anxious and quite depressed. What I'm hoping for is others to share their experiences with WB. How long did it take for the side effects to go away, if they did? Did you notice a positive difference in your quality of life after adjusting to this medication? I just want to know what to expect and is it worth it to stay on this stuff. Thank you so much for taking the time to read this and your contribution in answering my questions.

Share this post


Link to post
Share on other sites

I'm going on memory here - it's been about fourteen years.

 

I, too, was just sort of groggy and "blah" - no energy, either mentally or physically.  I DID go from depressed to, again, blah.  They added Effexor to the mix - helped a tiny bit, took off the Wellbutrin, added Paxil, then tried something else - nothing especially worked for me back then.

Share this post


Link to post
Share on other sites

I'm on day 8 myself. Totally different side effects for me but it's been a rough week. Feels good while it's working but wears off later in the day. Hopefully some long time users will pipe in.

Share this post


Link to post
Share on other sites

Just wondering if either of you's side effects went away after continued usage.  I have been on WB XL 150mg (generic)1x/day for 2 1/2 weeks.  My depression and anxiety is worse than ever since starting.  I can't eat, lost 12 lbs (which is not a bad thing) and am grumpy and sad and anxious all the time.  I did not want to increase my dosage after the 2 weeks because of this.  My doc suggested adding an SSRI but I am waiting to go to a psychiatrist who knows more about these medications.  I am still taking the WB because of the weight loss.

Share this post


Link to post
Share on other sites

Yes, I did find that the side effects went away with time.  That said, my side effects were on the far opposite side of fatigue.  When I first started, I had a bit of trouble sleeping.

Share this post


Link to post
Share on other sites

I am really thinking of getting off of this.  I feel terrible mentally and physically.  Never felt this sick and it all started when I started the WB.  I think 3 weeks is long enough with bad side effects to know that this isn't the medication for me.  Plus my anxiety is driving everyone around me crazy.  I am going to see a psychiatrist instead of general practitioner to help me decide what to do.  My regular doc just gave me a list of drugs I can try and I have no idea!!!

Share this post


Link to post
Share on other sites

My Wellbutrin story...

 

I think I may have just diagnosed myself. Doctor put me on WELLBUTRIN XL 300mg few months ago. July and August I began to have joint pains so crippling that I can only describe it as that part of your body being crushed by a truck. It began in my right index finger, then the whole right hand became swollen and completly useless. The pain was so intense I wanted to scream, could not sit still and nothing much seemed to help. Then it seem to travel to the left hand doing the same thing. I went to a clinic in total agony, only to be diagnosed with carpal tunnel. Doctor told me to go get wrist braces and take 4 advil at a time when in pain. WRONG!! I did as instructed and went home. After laying down for a nap ( where I pretty much cried myself to sleep in agony ), I awoke in even more pain. I had slept on my right side. Now my right wrist, elbow and shoulder were ALL ******* me. My whole arm was useless. The clinic was closed, so in a desperate attempt to be done with the intense pain, I found some ultram left over from a past problem I'd had. I took two ultrams AND four advil trying to ease the pain without much success. At 130a.m. I was in my bathroom crying and biting down on a towel as I tried to move my right arm to restore some range of motion hoping it would help. Eventually I gave up, returned to my bed and cried in pain until the medications I had taken finally knocked me out for a while. I was getting ready to go back to the clinic the next day. As I walked past our bathtub, I noticed some type of bug in the tub. A closer look confirmed it was a deer tick. I caught the tick in scotch tape, securing him tight like a lab smear. My mind raced wondering if my symptoms were lyme disease. I went back to the clinic and told them their diagnoses was wrong. I had them do standard blood labs and blood work to test for lyme disease and reumatoid arthritis. I went back home still in horrible pain and continued with the advil and ultram when I couldn't stand it any longer. The next day the pain moved to my   right ankle and left knee. Needless to say, I was starting to kind of freak out. I finally got a call from the clinic. Lyme disease was negative, but there were some 'abnormalities' and they wanted me to see my family doctor as soon as possible. I had them fax me my labs and a copy to my doctor. I could barely walk when I got to the doctors office. My whole left leg was swollen and my knee joint felt crushed. The doctor did more labs and seemed to suspect RA. They gave me a steroid pack to take until labs came back. The first day or two on the steroid pack, the pain floated around to random joints, then subsided somewhat. I was relieved to get a whole night's sleep with no pain. As the steroid meds took effect it actually seemed like the pain was at war with it in my body. I would get surges of pain briefly, then it was gone. Once the steroid pack was gone, I felt better for a few days. It wasn't long though until I was right back in the doctors office. I had been taking pictures of the swollen areas from the beginning and I brought them. The doctor said that my labs showed some inflammation, but nothing that explained what was happening. I was beyond frustrated at this point. After instructing them to fax me a copy of my lab work, I started researching on my own. The pain still came and went, totally unpredictable. I even ended up in emergency room when it decided to settle in the base of my skull on the right side. I sat up there for five hours in agony before I finally had a little fit, telling them I was going home because I truly had no patience left. The next morning I went back to my doctors' office, still in severe pain. They scheduled me an appointment with a RA specialist four weeks from that day, gave me ibuprofen 800 and baclofen. Again, I got no answers. The severe pain continued coming and going no matter what I did or did not do. I decided to see if maybe the wellbutrin I was on could be part of the problem. So I called my GYN and told them what was happening and that I wanted to stop the wellbutrin and see if it made a difference. I am almost completely off of the medication now and I have not had any severe flare ups in a few days. I am excited about the fact that this could be my answer and I'm sure praying it is. I found this site tonight when I was doing research. Other patients are describing acute pains sounding identical to mine. I will still go to the specialist to be checked for RA, but I'm hoping that saying 'bye bye' to wellbutrin puts me back in normal mode once again. I would be thrilled and I'm sure my family would be too. I would not wish that pain onto anyone. I'm sharing this post just in case there may be someone else going thru the same agony, on this same medication and searching for an answer as I am. I am not suggesting that anyone should stop taking a medication without first checking with their doctor though, just as I did. Nana Stacy :-)

Share this post


Link to post
Share on other sites

Hi, I have been taking wellbutrin for a for weeks now and have noticed real bad pain in my neck and shoulders. Today I woke up and my arms felt as though I could barely use them. I haven't taken any wellbutrin today and have a Dr.s appt on Thursday. The wellbutrin did help with my depression but the side effects (increased anxiety and stiff neck and shoulders began to scare me). I'm just hoping stopping the wellbutrin this quick won't cause any added problems. I tend to work myself up in situations like this. Hope you start to feel better soon.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

Announcements

×
×
  • Create New...